IJLRET provides individual hard copy of certificates to all authors after online publication. w.e.f. 01/11/2015
Log in || Register editor@ijlret.com

Current Issue [Vol. 08, No. 05] [May 2022]

Paper Title :: Combination of energy production and plastic waste management
Author Name :: Zoltán Juvancz || László Tolner
Country :: Hungary
Page Number :: 01-07
One of the biggest tasks of the environmental science is creating more economic and environmentally friendly energy sources. The enormously increasing amounts of waste materials are also a huge challenge for the environmental protection. Significant parts of the waste materials are plastics or man-made polymers. The treat of the plastic wastes can be in three ways: reuse, energy recovery and landfill. The recycling and reuse of the plastics are unsolved problem recently. The present states and difficulties of these techniques are shown in this paper. The incinerations of the polymers seem a good solution, because they have very high energy content per volume. The uneven energy consumption requires peaks in the production of energy seasonally. The energy consumption is higher in winter than in summer in northern part of Europe. Such a seasonal deviation of energy consumption can be compensated with the waste burning in winter during the cold weather. The significant portions of municipal wastes are burnable and hardly biological degradable (e.g., polyurethane, PET, PVC, PE, etc.). Moreover, several types of them cannot be recirculated. The plastic materials can be used for high efficiency energy production in a big extent. This paper is mainly a review type, but we also proposal for the future: the plastic waste materials must be collected and stored during the less energy consuming period and burn them when the energy requirements are high. The selected burnable waste can be collected during the whole year period and stored in compressed forms. The abandoned open cast mines are appropriate for such depots. In this way the consumption of fossil fuel will significantly be reduced, and the waste stream will be decreased. Several alternative ways are also shown for the use of plastic waste in this paper.
Key Words: Energy management, harmonization, plastic materials, waste management, incineration
[1] G. B. Kauffman, Heroes of Polymer chemistry(Chemical and Eng. News, 1998) 38-39.
[2] Béla Iván, Polimerekés a környezet: kihívásokésmegoldások lecture in the Tudomány Ünnepe symposium, Budapest, 2017
[3] N. Li, H. Liu, Z. Cheng, B. Yan, G. Chen, S. Wang, Conversion of plastic waste into fuels: A critical review, J. Hazardous Materials 424, Part B, (2022) 127460, https://doi.org/10.1016/j.jhazmat.2021.127460
[4] Plastics – The Facts 2019 https://www.plasticseurope.org/application-/files/9715/7129/9584/ FINAL_web_version_Plastics_the_facts2019_14102019.pdf
[5] L. Lebreton, A. Andrady, A. Future scenarios of global plastic waste generation and disposal. Palgrave Commun 5, 6 ,2019. https://doi.org/10.1057/s41599-018-0212-7




















Copyright © 2015 IJLRET. All Right Reseverd Home   Editorial Board   Current Issue   Contact Us